Colorado, 2007Flood in Colorado, May 27 to 28, 2007
May 27 to 28, 2007 · NWS GLD · 1 event in 1 county or zone
Slow moving thunderstorms developed across Cheyenne county in eastern Colorado during the late evening hours on the 27th and continued overnight. Doppler radar estimated three inches of rain fell.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving thunderstorms developed across Cheyenne county in eastern Colorado during the late evening hours on the 27th and continued overnight. Doppler radar estimated three inches of rain fell. Heavy rainfall resulted in one railroad bridge wash out and elevated levels on small streams and creeks throughout the county, with water running across country roads and farmland.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at May 27, 7:30 PM MST, 2 hours earlier.
Area forecast discussion, May 27, 7:30 PM MST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
830 PM MDT SUN MAY 27 2007
.DISCUSSION...THUNDERSTORMS CONTINUE TO DEVELOP ALONG OUTFLOW
BOUNDARY CURRENTLY EXTENDING FROM A MCCOOK TO COLBY TO 20S GOODLAND
TO 25S FLAGLER LINE. HAVE ADJUSTED POP AND WEATHER GRIDS TO REFLECT
CURRENT POSITION OF PRECIPITATION AND EXPECTED SLOW SOUTH AND EAST
MOVEMENT NEXT FEW HOURS. IN GENERAL STORMS ARE EXPECTED TO REMAIN
NON-SEVERE ALTHOUGH A FEW STRONGER CELLS EXIST ALONG THE KIT
CARSON-CHEYENNE CO COUNTY BORDER AREA.
LATEST RUC DOES NOT HANDLE CURRENT PRECIPITATION WELL...AND NEITHER
DO GFS/NAM SOLUTIONS FOR THAT MATTER. WHILE A GENERAL WEAKENING OF
PRECIP IS EXPECTED NEXT COUPLE HOURS...HAVE SOME CONCERN THAT LOW
LEVEL JET OF 35 KTS FORECAST TO DEVELOP WILL INTERACT WITH OUTFLOW
BOUNDARY TO RE-DEVELOP TSRA ACROSS THOSE AREAS CURRENTLY NORTH AND
WEST OF BOUNDARY THROUGH 06Z. WILL MONITOR THIS SITUATION CLOSELY.
&&
.AVIATION...ISOLATED -TSRA CURRENTLY NEAR MCK WILL MOVE SLOWLY EAST
AND DISSIPATE NEXT 1-2 HOURS. TSRA WILL CONTINUE SOUTH OF GLD AREA
ALONG OUTFLOW BOUNDARY AND WILL REDEVELOP NORTHWARD NEXT 2-3 HOURS
CLOSER TO GLD.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
DLF
Hazardous weather outlook, May 27, 9:35 AM MST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1035 AM MDT SUN MAY 27 2007
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1035 AM MDT SUN MAY 27 2007 /1135 AM CDT SUN MAY 27 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.
.DAY ONE...TODAY AND TONIGHT
ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
THIS AFTERNOON ALONG A TROUGH OF LOW PRESSURE...GENERALLY WEST OF
A LINE EXTENDING FROM MCCOOK NEBRASKA THROUGH GOODLAND AND
TRIBUNE KANSAS.
FAVORABLE WIND SHEAR...ALTHOUGH A BIT WEAK...WILL SUPPORT LARGE
HAIL AND DAMAGING WINDS FROM ANY STORM THAT DEVELOPS. THE SHEAR
INCREASES NORTH OF INTERSTATE 70. A TORNADO CANNOT BE RULED OUT
GIVEN THE FAVORABLE SHEAR. THIS IS ESPECIALLY TRUE GENERALLY ALONG
AND NORTH OF HIGHWAY 36 WHERE BETTER LOW LEVEL MOISTURE...BETTER
SHEAR AND GREATER INSTABILITY EXISTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT.
AT THIS TIME THE MAIN THREAT IS CLOUD TO GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AFTER 1 PM MDT (2 PM CDT) THIS
AFTERNOON AND EVENING.
DDT
In the hours before
Local storm report, May 27, 4:58 PM MST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
558 PM MDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 1 SE VONA 39.29N 102.73W
05/27/2007 E1.00 INCH KIT CARSON CO PUBLIC
&&
KJAMESLocal storm report, May 27, 5:23 PM MST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
623 PM MDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL FLAGLER 39.29N 103.07W
05/27/2007 E0.88 INCH KIT CARSON CO PUBLIC
&&
KJAMESSpecial weather statement, May 27, 7:19 PM MST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
819 PM MDT SUN MAY 27 2007
COZ091-092-280245-
CHEYENNE COUNTY-KIT CARSON COUNTY-
819 PM MDT SUN MAY 27 2007
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO AND KIT
CARSON COUNTY IN EAST CENTRAL COLORADO...
AT 815 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES NORTH OF WILD HORSE...AND MOVING SOUTH
AT 5 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
LOCKHART
Special weather statement, May 27, 8:21 PM MST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
921 PM MDT SUN MAY 27 2007
COZ092-280400-
CHEYENNE COUNTY-
921 PM MDT SUN MAY 27 2007
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
AT 920 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF AROYA...OR NEAR AROYA...AND
MOVING WEST AT 5 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
LOCKHART
Special weather statement, May 27, 9:30 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1030 PM MDT SUN MAY 27 2007
COZ092-280530-
CHEYENNE COUNTY-
1030 PM MDT SUN MAY 27 2007
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
AT 1025 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES WEST OF FIRSTVIEW...MOVING EAST AT 10
MPH.
PENNY TO NICKEL SIZE HAIL AND HEAVY RAIN IS EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
LOCKHART
Flood, Cheyenne
- When
- May 27, 9:30 PM MST to May 28, 3:00 PM MST
- Where
- Cheyenne County, 6 mi ENE of Kit Carson
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Law Enforcement
- Coordinates
- 38.803, -102.677
Eureka Creek railroad bridge, just north of Hwy 40 about 6 miles ENE of Kit Carson, washed out. Water was also reported flowing over Highway 40. Law enforcement also reported flooding of county road 27 (south of U.S. highway 40) in this same area. Road 43 north of Cheyenne Wells was also reported to be covered with water from this same heavy rain event.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, May 27 to 30, 20073 deaths · 3 injured · 3 events
- Flash Flooding and Flooding in Texas, May 27 to 29, 20072 deaths · $240,000 · 27 events
- Rip Current in Alabama, May 27, 20071 death · 1 event
- Rip Current in North Carolina, May 27, 20071 death · 1 event
- Lightning Strike in Pennsylvania, May 27, 20071 injured · $250,000 · 1 event
- Damaging Wind in Texas, May 27, 2007$75,000 · 61 kt wind · 1 event
- Damaging Winds in Maryland, May 27, 2007$55,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in Virginia, May 27, 2007$21,000 · 50 kt wind · 13 events
- Tornado and Hail in Nebraska, May 27, 2007$10,000 · EF1 · 2 events
- Damaging Wind in Missouri, May 27, 2007$30,000 · 61 kt wind · 1 event
- Flash Flooding and Flooding in Oklahoma, May 27, 2007$15,000 · 8 events
- Damaging Winds in New York, May 27, 2007$20,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 28468.